Fluoxetine side-effects

Hi folks, I've been on liquid fluoxetine for just over two weeks and I was wondering how it affects other people who are taking it - I am getting weird involuntary jerky movements in lims and shoulders - great for an extra part if they remade the Thriller video!, mostly early in the mornings, but they can carry on until about 2pm. Also it seems to be affecting my sleep even though I take it in the morning - today I slept from 1 - 3 am then from 8 - 10 am. I'm so tired!!!!!!!! I also have a lot of stress going on too - PIP assessment and ex-husband seriously deteriorating with MS and trying to support my son who is his main carer. Life, eh??

13 Replies

oldestnewest
  • Oh Hamble you do have a lot on.

    I have never had liquid fluoxetine. Why do you have liquid instead of capsules?

    I know when I was younger and taking fluoxetine my GP advised to take it in the morning as it was an activating SSRI. This may be why you are having trouble sleeping. Is it the first time you've taken fluoxetine? What dose are you on?

    The restlessness side effect is not ideal and it may not last for long, it's hard to tell. If it carries on and becomes too much, my advice would be to see your GP. There are many different SSRIs and antidepressants, there is always the option of trying a different one.

    You need sleep with the things like your PIP assessment looming.

    I hope things settle down for you.

    Best wishes 💗

  • Hi Clazzy78, I'm on the liquid as I can't have lactose, the dosage is 20 mg in 5 ml. I was on Mirtazepine for years and years but stopped taking a year ago it as I I felt it had lost it's effectiveness.

  • As your doctor to try another depression tablet. There are many to choose from. I was on fluoxetine then duluxetine then venlafaxine . Hope you get sorted out. Sam.

  • hi humble, i would be seeing my doctor about it as it sounds very unplesant. i dont think i would be taking them any more.

    as already been said there a lot of different medicine the doctor can give you..helpfully without side effects.

  • Thanks Keepers. It's difficult to find one that doesn't contain lactose.

  • Oh lactose - hmm, I'm not sure. I would go and see your GP.

    So you need a medication without lactose? I hope you find something.

    Best wishes 💗

  • You are having a bad time Hamble

    jerking movements especially when you are going to sleep are quite normal, it is sometimes caused by electric pulses in your muscle groups. I get them in my neck and down my arms. Sometimes these jerks are transmitted from the brain.

    If they are happening frequently talk to your GP and explain your concerns.

    Do you have any nerve damage in joints or spine ? I get them because of my Chronic nerve damage. Put your mind at rest see your GP

    BOB

  • Hi borderriever, yes, I know the jerky pre-sleep twitches you mention, but these are not those. I get them when I wake up and sometimes they come and go well into the evening. I do have chronic back pain and I will see GP, thanks.

  • When it comes to side-effects, everyone is different so what happens to one might not happen to you.

    What you describe there sounds a lot like restless leg syndrome. Is that one of the side-effects of the drug? If yes, then you should still tell the doctor about it. The shoulder thing could be a twitch, another possible side-effect but you will need to investigate the side-effects of your medication to know that.

    It is, however, a good idea to research and learn all the possible side-effects so you can be able to alert your doctor should you experience a serious one.

  • HI Kobojunkie, I used to get restless legs with Mirtazepine, and it's not that. It's mostly in my arms and shoulders. It does mention "twitching" as a side-effect on the leaflet that came with the meds.

  • hi hamble u have so much going on in your life im not suprised you cant sleep, i have been on fluoxetine capsules twice, i know the jerky movements that you are taking about, i too had them both times i took fluoxetine, its like you get twitches in ur muscles, i do think its a side effect of the meds, mine eventually went away once my body got use to the meds, also i took my meds at night i found it better taking it that way, give it 4 weeks & see if it stops xx

  • Thanks Wendy, yes I'll try that.

  • Thank you all for your replies xx

You may also like...